Alert archive / Kansas / Winter Storm Warnings in 2008
Winter Storm Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this winter storm warning at Mar 16, 2008, 12:24 PM CDT for 5 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska. It took effect at Mar 16, 2008, 7:00 PM CDT. It was in force for 16 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 16, 2008, 12:24 PM CDT (17:24 UTC)
- In effect from
- Mar 16, 2008, 7:00 PM CDT
- Expired
- Mar 17, 2008, 10:32 AM CDT
- In force
- 16 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 23 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 9:30 PM CDT | SNOW 2 | Flagler, CO | ICY ROADS AND ONE VEHICLE ACCIDENT ALSO REPORTED BY LAW ENFORCEMENT IN THE FLAGLER AREA |
| Mar 17, 5:50 AM CDT | HEAVY SNOW 1.5 | Brewster, KS | LOCATION IS STILL RECEIVING HEAVY SNOW AT THIS TIME. |
| Mar 17, 8:04 AM CDT | SNOW 5 | Wray, CO | |
| Mar 17, 8:20 AM CDT | SNOW 3 | St. Francis, KS | |
| Mar 17, 8:24 AM CDT | SNOW 4 | 4 E Vernon, CO | |
| Mar 17, 10:05 AM CDT | SNOW 4 | Parks, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGLD 161724 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1124 AM MDT SUN MAR 16 2008 ...POTENT UPPER LEVEL STORM SYSTEM APPROACHING THE TRI STATE AREA... .AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE TOWARD THE TRI STATE REGION THIS AFTERNOON BRINGING A WIDE RANGE OF PRECIPITATION TO THE AREA. SNOW...HEAVY AT TIMES...WILL BE LIKELY OVER NORTHWEST PORTIONS OF THE AREA. A MIX OF FREEZING RAIN AND SNOW WILL BE POSSIBLE THIS EVENING BEFORE TRANSITIONING TO PRIMARILY SNOW BY EARLY MONDAY MORNING. COZ090-091-KSZ001-013-NEZ079-170130- /O.UPG.KGLD.WS.A.0001.080317T0000Z-080318T0000Z/ /O.NEW.KGLD.WS.W.0002.080317T0000Z-080318T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...GOODLAND...BENKELMAN 1124 AM MDT SUN MAR 16 2008 /1224 PM CDT SUN MAR 16 2008/ ...WINTER STORM WARNING IN EFFECT FROM 6 PM MDT /7 PM CDT/ THIS EVENING TO 6 PM MDT /7 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM MDT /7 PM CDT/ THIS EVENING TO 6 PM MDT /7 PM CDT/ MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WINTER WEATHER WILL DEVELOP ACROSS THE WARNING AREA THIS EVENING AND CONTINUE THROUGH MONDAY EVENING BEFORE COMING TO AN END. HEAVY SNOW WILL FALL ACROSS PARTS OF NORTHEAST COLORADO...WHERE 5 TO 10 INCHES WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. ELSEWHERE IN THE WARNING AREA...SNOW AMOUNTS WILL VARY BETWEEN 3 AND 6 INCHES...WITH LIGHT FREEZING RAIN POSSIBLE AT TIMES. ICE ACCUMULATIONS WILL BE LESS THAN A TENTH OF AN INCH. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$ COZ092-KSZ002-014-027-NEZ080-170130- /O.NEW.KGLD.WS.W.0002.080317T0000Z-080318T0000Z/ CHEYENNE CO-RAWLINS-THOMAS-WALLACE-HITCHCOCK- INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...COLBY... SHARON SPRINGS...TRENTON 1124 AM MDT SUN MAR 16 2008 /1224 PM CDT SUN MAR 16 2008/ ...WINTER STORM WARNING IN EFFECT FROM 6 PM MDT /7 PM CDT/ THIS EVENING TO 6 PM MDT /7 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM MDT /7 PM CDT/ THIS EVENING TO 6 PM MDT /7 PM CDT/ MONDAY. HAZARDOUS WINTER WEATHER WILL DEVELOP ACROSS THE WARNING AREA THIS EVENING AND CONTINUE THROUGH MONDAY EVENING BEFORE COMING TO AN END. SNOW AMOUNTS WILL VARY BETWEEN 4 AND 6 INCHES OVER SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EASTERN COLORADO WITH LOCALLY HIGHER AMOUNTS. LIGHT FREEZING RAIN WILL POSSIBLE AT TIMES THROUGH TONIGHT. ICE ACCUMULATIONS WILL BE LESS THAN A TENTH OF AN INCH. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$ KSZ003-015-028-041-NEZ081-170130- /O.NEW.KGLD.WW.Y.0001.080317T0000Z-080318T0000Z/ DECATUR-SHERIDAN-LOGAN-GREELEY-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...HOXIE...OAKLEY...TRIBUNE... MCCOOK 1124 AM MDT SUN MAR 16 2008 /1224 PM CDT SUN MAR 16 2008/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM MDT /7 PM CDT/ THIS EVENING TO 6 PM MDT /7 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM MDT /7 PM CDT/ THIS EVENING TO 6 PM MDT /7 PM CDT/ MONDAY. A POTENT WINTER STORM WILL BRING HAZARDOUS CONDITIONS TO THE AREA STARTING THIS EVENING AND CONTINUING THROUGH MONDAY EVENING BEFORE EXITING THE AREA. A MIX OF FREEZING RAIN AND SNOW CAN BE EXPECTED THIS EVENING WITH ICE ACCUMULATIONS OF A TENTH OF AN INCH OR LESS. PRECIPITATION WILL CHANGE TO SNOW BEFORE ENDING WITH 2 TO 4 INCHES OF ACCUMULATION POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. $$ FOLTZ
3 follow-up statements
000 WWUS43 KGLD 170136 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 736 PM MDT SUN MAR 16 2008 COZ090>092-KSZ001-002-013-014-027-NEZ079-080-171000- /O.CON.KGLD.WS.W.0002.000000T0000Z-080318T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...BENKELMAN...TRENTON 736 PM MDT SUN MAR 16 2008 /836 PM CDT SUN MAR 16 2008/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ MONDAY... FREEZING DRIZZLE AND LIGHT FREEZING RAIN WILL BEGIN TO MIX WITH SNOW EAST OF THE COLORADO STATE LINE THIS EVENING. FURTHER WEST...SNOW WILL CONTINUE TO DEVELOP ACROSS EASTERN COLORADO SPREADING NORTHEAST INTO KANSAS AND NEBRASKA TONIGHT. SNOW MAY BECOME HEAVY AT TIMES BEFORE DIMINISHING DURING THE DAY ON MONDAY. TOTAL ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED ALONG AND WEST OF A LINE FROM FLAGLER TO BENKELMAN BY MONDAY AFTERNOON. FURTHER EAST...SNOWFALL WILL RANGE FROM TRACE AMOUNTS TO AROUND 5 INCHES WITH ICE ACCUMULATIONS UP TO A TENTH OF AN INCH POSSIBLE. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$ KSZ003-015-028-041-NEZ081-171000- /O.CON.KGLD.WW.Y.0001.000000T0000Z-080318T0000Z/ DECATUR-SHERIDAN-LOGAN-GREELEY-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...HOXIE...OAKLEY...TRIBUNE... MCCOOK 736 PM MDT SUN MAR 16 2008 /836 PM CDT SUN MAR 16 2008/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ MONDAY. A MIX OF FREEZING RAIN AND SNOW WILL DEVELOP TONIGHT WITH ICE ACCUMULATIONS AROUND A TENTH OF AN INCH EXPECTED BY EARLY MONDAY. PRECIPITATION WILL CHANGE TO SNOW BEFORE ENDING WITH 1 TO 3 INCHES OF ACCUMULATION POSSIBLE BY MONDAY AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. $$
000 WWUS43 KGLD 171001 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 401 AM MDT MON MAR 17 2008 COZ090>092-KSZ001-002-013-014-027-NEZ079-080-171815- /O.CON.KGLD.WS.W.0002.000000T0000Z-080318T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...BENKELMAN...TRENTON 401 AM MDT MON MAR 17 2008 /501 AM CDT MON MAR 17 2008/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. SNOW WILL CONTINUE ACROSS THE WARNING AREA. THE SNOW MAY BECOME HEAVY AT TIMES BEFORE DIMINISHING LATER IN THE DAY. TOTAL ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED ALONG AND WEST OF A LINE FROM FLAGLER TO SAINT FRANCIS TO TRENTON BY THIS AFTERNOON. FURTHER EAST...SNOWFALL WILL RANGE FROM 2 TO AROUND 5 INCHES WITH ICE ACCUMULATIONS UP TO A TENTH OF AN INCH POSSIBLE. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$ KSZ003-015-028-041-NEZ081-171815- /O.CON.KGLD.WW.Y.0001.000000T0000Z-080318T0000Z/ DECATUR-SHERIDAN-LOGAN-GREELEY-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...HOXIE...OAKLEY...TRIBUNE... MCCOOK 401 AM MDT MON MAR 17 2008 /501 AM CDT MON MAR 17 2008/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. A MIX OF FREEZING RAIN AND SNOW WILL CONTINUE TO SPREAD ACROSS THE AREA. ICE ACCUMULATIONS WILL BE AROUND A TENTH OF AN INCH BY EARLY TODAY. PRECIPITATION WILL CHANGE TO SNOW BEFORE ENDING WITH 1 TO 3 INCHES OF ACCUMULATION POSSIBLE BY MONDAY AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. $$ BULLER
000 WWUS43 KGLD 171532 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 932 AM MDT MON MAR 17 2008 COZ090>092-KSZ001-002-013-014-027-NEZ079-080-171645- /O.CAN.KGLD.WS.W.0002.000000T0000Z-080318T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...BENKELMAN...TRENTON 932 AM MDT MON MAR 17 2008 /1032 AM CDT MON MAR 17 2008/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER STORM WARNING. SNOWFALL AND FREEZING PRECIPITATION HAS DIMINISHED ACROSS THE AREA THIS MORNING. EXPECT A FEW LIGHT SNOW SHOWERS AND SOME PATCHY FREEZING DRIZZLE TO REMAIN ACROSS THE AREA WITH LITTLE ACCUMULATIONS EXPECTED. $$ KSZ003-015-028-041-NEZ081-171645- /O.CAN.KGLD.WW.Y.0001.000000T0000Z-080318T0000Z/ DECATUR-SHERIDAN-LOGAN-GREELEY-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...HOXIE...OAKLEY...TRIBUNE... MCCOOK 932 AM MDT MON MAR 17 2008 /1032 AM CDT MON MAR 17 2008/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER WEATHER ADVISORY. MUCH OF THE PRECIPITATION HAS MOVED NORTH AND EAST OF THE AREA. LIGHT RAIN AND PATCHY FOG IS STILL POSSIBLE ACROSS THE AREA...HOWEVER LITTLE TO NO ACCUMULATION IS EXPECTED. $$ BURTIS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Mar 16, 8:42 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 16, 8:42 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
742 AM MDT SUN MAR 16 2008
.UPDATE...
732 AM MDT SUN MAR 16 2008
JUST ISSUED AN UPDATE FOR THE WEATHER/PRECIPITATION PHASE. STARTING
TO SEE A REDUCTION IN VISIBILITIES FROM ALONG THE COLORADO AND
KANSAS BORDER INTO EASTERN COLORADO DUE TO FREEZING FOG AND
DRIZZLE. COMPARING THIS TO SATELLITE AND DDC SOUNDING...BELIEVE
WILL SEE MOSTLY FREEZING FOG AND DRIZZLE UNTIL LATER THIS MORNING
AND THE AFTERNOON WHEN THE SOUNDING SATURATES TO A GREATER DEPTH.
BULLER
&&
.DISCUSSION...
242 AM MDT SUN MAR 16 2008
WATER VAPOR IMAGERY SHOWS UPPER LEVEL CYCLONE DIGGING INTO SOUTHERN
CALIFORNIA TONIGHT. SOUTHWEST FLOW AHEAD OF THE SYSTEM HAS TAPPED
TROPICAL MOISTURE WHICH IS STREAMING INTO THE TEXAS AND OKLAHOMA
PANHANDLES. STILL A BIT DRY IN THE LOW LEVELS THOUGH...BUT SOUTHEAST
WINDS WILL GRADUALLY ADVECT HIGHER DEW POINTS INTO THE AREA. LEAD
SHORTWAVE CROSSED THE AREA OVERNIGHT...WITH A BRIEF PERIOD OF LIGHT
SNOW...AND RADAR SHOWS IT CONTINUING NORTH INTO NEBRASKA. WILL HAVE
MORNING MENTION OF LIGHT SNOW BASED ON LAST MINUTE RADAR TRENDS.
FORECAST PROBLEMS WITH THIS SYSTEM WILL BE PRECIPITATION TYPE AND
QPF. FOLLOWED HPC WINTER WEATHER GUIDANCE CLOSELY FOR THIS PACKAGE.
TAKEN VERBATIM...SOUNDINGS SUPPORT MORNING SNOW...CHANGING TO
AFTERNOON RAIN...THEN BACK TO SNOW OR FREEZING RAIN TONIGHT THROUGH
MONDAY. ONLY EXCEPTION WOULD BE FAR SOUTHEAST ZONES WHERE AFTER THIS
MORNING RAIN WOULD BE THE MAIN PHASE...AND FAR NORTHWEST WHERE SNOW
WOULD BE DOMINANT. A FEW DEGREES EITHER WAY AT THE SURFACE...OR A FEW
HUNDRED FEET OF SATURATION VERTICALLY...WILL MAKE ALL THE DIFFERENCE
FOR PHASE DURING THIS EVENT. GIVEN THE POTENTIAL FOR ACCUMULATING
ICE AND SNOW...FELT WINTER STORM WATCH WAS APPROPRIATE ATTM.
WILDCARD IN ALL OF THIS WILL BE CONVECTION...AS BACKGROUND
INSTABILITY ABOVE THE STRONG LOW LEVEL FRONTOGENESIS SUGGESTS GOOD
UPWARD RESPONSE TO THE FORCING. MUCAPE VALUES ARE LOW...STILL
UPRIGHT CONVECTION A DISTINCT POSSIBILITY PARTICULARLY SOUTH OF THE
INTERSTATE TONIGHT. IF THAT MATERIALIZES QPF COULD BE UNDERDONE.
FINALLY...BY MONDAY AFTERNOON DRY SLOT OVERTAKES THE FORECAST AREA
ALOFT. RESIDUAL MOISTURE BELOW 700MB LOOKS SUFFICIENT FOR
-FZRA/-RA...POSSIBLY TAPERING TO FZDZ/DZ BY LATE MONDAY AFTERNOON AS
DRY SLOT CONTINUES TO ERODE MOISTURE FROM ABOVE THROUGH THE DAY.
SOUTHERN ZONES MAY SEE AN END TO PRECIPITATION EARLIER...AS LOW
LEVEL MOISTURE APPEARS SHALLOWER IN FORECAST SOUNDINGS.
TEMPERATURES WERE A BIT OF AN AFTERTHOUGHT...BUT DID ADJUST FOR
INTERNAL CONSISTENCY WITH FREEZING RAIN/SNOW FORECASTS AND WSW.
BASICALLY FOLLOWED THE COLDER MAV GUIDANCE.
24
&&
.AVIATION...
732 AM MDT SUN MAR 16 2008
FOR THE 12Z TAFS...CONDITIONS WILL CONTINUE TO DETEORATE THROUGH
TONIGHT. WILL CONTINUE TO SEE MVFR CEILINGS AT KGLD GRADUALLY
LOWER TO IFR BY LATE THIS MORNING INTO TONIGHT. KMCK TAF WILL
START AT VFR BUT BY 18Z SHOULD LOWER TO MVFR CEILINGS. THE
RESTICTIONS TO VISIBILITY/WEATHER WILL BE TOUGH AND WILL BOUNCE
BACK AND FORTH ON PHASE. AS A RESULT...KEPT DIFFERENT
PRECIPITATION PHASES IN THROUGH THE NIGHT. THE GREATEST REDUCTIONS
IN VISIBILITY SHOULD NOT OCCUR UNTIL LATE THIS EVENING.
BULLER
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER STORM WATCH FROM 6 PM MDT /7 PM CDT/ THIS EVENING THROUGH
MONDAY AFTERNOON FOR KSZ001-013.
NE...WINTER STORM WATCH FROM 6 PM MDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR NEZ079.
CO...WINTER STORM WATCH FROM 6 PM MDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR COZ090-091.
&&
WFO GOODLANDHazardous weather outlook, Mar 16, 11:51 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1051 AM MDT SUN MAR 16 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1051 AM MDT SUN MAR 16 2008 /1151 AM CDT SUN MAR 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT UPPER LEVEL STORM SYSTEM WILL BRING A WIDE RANGE OF PRECIPITATION TO THE TRI STATE REGION TONIGHT. FREEZING DRIZZLE AND LIGHT FREEZING RAIN HAVE ALREADY STARTED TO FALL OVER PORTIONS OF THE AREA CAUSING A FEW SLICK SPOTS. ELEVATED SURFACES WILL CONTINUE TO BE MOST AFFECTED BY THIS PRECIPITATION. SNOW WILL BEGIN TO DEVELOP THIS AFTERNOON OVER EASTERN COLORADO AND WILL EXPAND INTO PORTIONS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA LATER THIS EVENING. SIGNIFICANT SNOW ACCUMULATIONS APPEAR LIKELY...ESPECIALLY OVER YUMA COUNTY COLORADO. AREAS ALONG A LINE FROM MCCOOK TO GOODLAND TO CHEYENNE WELLS WILL LIKELY SEE A MIX OF FREEZING DRIZZLE AND LIGHT SNOW THROUGH TONIGHT. SOUTHERN PORTIONS OF THE AREA SHOULD RECEIVE PRIMARILY RAIN WITH ISOLATED THUNDERSTORMS POSSIBLE TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE UPPER LEVEL STORM WILL CONTINUE THROUGH MUCH OF THE DAY ON MONDAY BEFORE EXITING THE AREA MONDAY EVENING. SNOW ACCUMULATIONS OF 6 TO 10 INCHES WILL BE POSSIBLE OVER EASTERN COLORADO WITH LOCALLY HIGHER AMOUNTS. ELSEWHERE...3 TO 6 INCHES OF SNOW ARE POSSIBLE ALONG AND WEST OF A LINE FROM MCCOOK TO TRIBUNE. LOCATIONS TO THE EAST OF THIS LINE SHOULD RECEIVE PRIMARILY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED...BUT ANY REPORTS OF HAZARDOUS WEATHER WOULD BE GREATLY APPRECIATED. FOLTZ
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 4:05 AM CDT | Winter Storm Watch | GLD | Cheyenne, Sherman | 8 hr |
| Mar 16, 12:24 PM CDT | Winter Weather Advisory | GLD | Decatur, Greeley, Logan, Sheridan | 22 hr |
Nearby
Winter Storm Warnings in Kansas, 2008Winter Storm Warnings in Colorado, 2008Winter Storm Warnings in Nebraska, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.